Hypoglycemia as a result of propranolol during treatment of infantile hemangioma: A case report

Johannes M. P. J. Breur, Marlies de Graaf, Corstiaan C. Breugem, Suzanne G. M. A. Pasmans

Research output: Contribution to JournalArticleAcademicpeer-review

58 Citations (Scopus)

Abstract

Propranolol is a new and promising treatment for hemangiomas of infancy. We report of a patient in whom steroid maintenance therapy is successfully tapered after introduction of propranolol. This patient, however, developed symptomatic hypoglycemic events presumably because of a concurrent deficiency of epinephrine and cortisol as a direct result of both beta-blockage by propranolol and adrenal insufficiency as a result of prednisone use. Extreme care should be taken in patients treated with both propranolol and prednisone as they are at increased risk of hypoglycemia. © 2010 Wiley Periodicals, Inc.
Original languageEnglish
Pages (from-to)169-171
JournalPediatric Dermatology
Volume28
Issue number2
DOIs
Publication statusPublished - 2011

Cite this